Missouri, 2002

Hail in Missouri, May 7, 2002

May 7, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 7, 10:30 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, May 7, 10:30 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE MAY 7 2002

UPDATED ZONES FOR AFTERNOON WORDING AND ONGOING CONVECTION WHICH IS
SLOWLY MOVING SOUTHWARD INTO THE SOUTHERN CWA. OUTFLOW BOUNDARY
CURRENTLY MOVING THROUGH SGF WITH LITTLE OR NO CAP PRESENT OVER
SOUTHERN MISSOURI. EXPECT AT LEAST SOME CONVECTION TO CONTINUE
THROUGH MID AFTERNOON BEFORE CALMING DOWN. NUMEROUS FLASH FLOOD
WARNINGS HAVE BEEN ISSUED AND WITH CURRENT TRENDS OF NEW DEVELOPMENT
OVERNIGHT...EXPECT TO REISSUE A FFA OVER THE CWA BY THIS AFTERNOON.
HAVE UPDATED EXTENDED ISC GRIDS. NO MAJOR CHANGES EXPECTED.

.SGF...
MO...NONE
KS...NONE

JLT

In the hours before

Local storm report, May 7, 7:54 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HIATTVILLE                KS   .88 INCH HAIL
05/07/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 7, 8:02 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 AM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 AM    2 N ROLLA                 MO   FLOOD
05/07/02   PHELPS                         THE PUBLIC REPORTED E
                                          HIGHWAY NORTH OF ROLLA
                                          FLOODED AND IMPASSBLE.
Local storm report, May 7, 8:22 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 AM    2 W NEVADA                MO   .75 INCH HAIL
05/07/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 7, 11:19 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    4 N DEDERICK              MO   FLOOD
05/07/02   VERNON                         HWY AA COVERED WITH
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

WWUS30 KSGF 071720
LSRSGF

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    NEVADA                    MO   FLOOD
05/07/02   VERNON                         UNDERPASS FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 7, 11:48 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE MAY 07 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    1 SW OLIVE                MO   .75 INCH HAIL
05/07/02   DALLAS                         REPORTED BY PUBLIC.
Special weather statement, May 7, 12:00 PM CST, 1 minute before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE MAY 7 2002

* HAZARDOUS WEATHER THREAT(S)...

FLOODING
HAIL
DAMAGING WINDS

* THREAT AREAS AND TIMING...

EXTREME SOUTHERN MISSOURI...MAINLY SOUTH AND EAST OF JOPLIN TO
BRANSON LINE THROUGH 6 PM. LARGE HAIL WILL BE THE MAIN THREAT IN
SOUTHWEST MISSOURI. LATER TONIGHT...MAINLY AFTER MIDNIGHT...FOR
AREAS NORTH OF INTERSTATE 44...EXPECT ANOTHER ROUND OF HEAVY
RAINFALL WITH SCATTERED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL
AND DAMAGING WINDS.

* DISCUSSION...

A COMPLEX OF THUNDERSTORMS MOVED THROUGH THE OZARKS AND SOUTHEAST
KANSAS THIS MORNING...WHICH PRODUCED AN OUTFLOW BOUNDARY JUST NORTH
OF THE ARKANSAS BORDER. BEHIND THIS BOUNDARY CONDITIONS HAVE
STABILIZED...WITH ONLY MAINLY MARGINAL SEVERE HAIL REPORTS THROUGH 1
PM. CONDITIONS AHEAD OF THIS BOUNDARY HAVE DESTABILIZED...AND
FURTHER DEVELOPMENT OF LARGE HAIL AND DAMAGING WINDS IS POSSIBLE.
THE ONLY CONDITION WHICH WILL HINDER FURTHER DEVELOPMENT IS THE
STRENGTHENING CAP THIS AFTERNOON. LATER TONIGHT ANOTHER COMPLEX OF
THUNDERSTORMS WILL FORM OVER KANSAS AND MOVE THROUGH
MISSOURI...POSSIBLY PRODUCING ANOTHER SQUALL LINE. DUE TO THE
SATURATED SOIL CONDITIONS OVER SOUTHERN AND CENTRAL MISSOURI...AND
THE ADDITIONAL THUNDERSTORMS DEVELOPING OVERNIGHT...FLOODING WILL
BECOME LIKELY ONCE AGAIN.

* SPOTTER ACTIVATION OUTLOOK...

POSSIBLE THIS AFTERNOON AND OVERNIGHT.

* EXTENDED OUTLOOK...

A COLD FRONT WILL MOVE THROUGH THE AREA BY WEDNESDAY
NIGHT...BRINGING MORE SHOWERS AND THUNDERSTORMS.  SOME STORMS WILL
BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND LOCALIZED HEAVY RAIN.

JLT

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

The radar

The Springfield radar (KSGF), 22 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Christian

When
May 7, 12:01 PM CST
Where
Christian County, Nixa
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.050, -93.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294016.